Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

2 year old, axillary abscess, boils on lower limbs, staph infection. Taking augmentin. Treatment?

Hello sir, i am a doctor, my son is 2 years and he got an axillary abscess for which i got an I & D done. Culture report staph aureus now on augmentin for around 10 days. Axilla is generally an unusual site though i too had recurrent boils some time back on lower limb , nothing else in his reports nor mine, any other follow up investigations needed n am i a carrier of staph.
Asked On : Thu, 1 Nov 2012
Answers:  2 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Critical Care Specialist 's  Response
Hello dear Doctor
Thanks for choosing Health care magic.
As you know staph aureus is present all over the body and can cause infection anywhere on skin surface.
Yes, you could be carrier of staph and carriers remains in colonization.
Colonization is an important step in the pathogenesis of staph and approximately 20% of the general population is persistentently colonized with staph, most frequently in the anterior nares,although other part of body ,such as perineum and throat may also be colonized.
You need eradication of staph.
Eradication of staph carries two purposes
No1 prevention of infection and
No 2, prevention of transmission.
There are several eradication strategies evalvated; you can choose one, so that no other member of family gets infected.
Hope I answered your question.
My best wishes for your son
Answered: Fri, 2 Nov 2012
I find this answer helpful
OBGYN Dr. Asra Ishtiaq Ahmed's  Response
Hello doctor,

Since the axilla has a large number of lymph glands, it is not uncommon to have an abscess in that site in a 2 year child.

However if it was an isolated phenomenon, ie there was just a single abscess and your child does not have any history of recurrent boils in the past, the condition can be viewed as something not serious.

So at the moment he just needs to complete his course of antibiotic.

Wishing your child a speedy recovery.

Take care.
Answered: Thu, 1 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor